MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ESDIUU
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to chile privacy regulations.Medtronic personnel reported event to manufacturer on behalf of the customer.H3.The ventilator has been received by medtronic and under evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator had a loss of ventilation.The patient was manually ventilated using an artificial manual breathing unit (ambu) bag.There was no injury to the patient.A review of the ventilator logs indicate the ventilator experienced a loss of ventilation after an attempt to enter into backup ventilation (buv).
 
Additional Manufacturer Narrative
Section h3 updated due to device evaluation.Section h6 evaluation codes updated due to device evaluation.Method code (annex b), additional code added.Component code (annex g), removed g07003 and added g07001.H3: device evaluation summary: it was reported that while in use on a patient, this 980 ventilator had a loss of ventilation.A review of the ventilator logs indicate the ventilator experienced a loss of ventilation after an attempt to enter into backup ventilation (buv).The service personnel (sp) inspected the ventilator, confirmed unit entered loss of ventilation (lov) through logs however after a week of testing, the reported event was not replicated and based on the logged codes, however, after consulting with technical support, sp replaced the pneumatic interface (pi) printed circuit board assembly (pcba) and the direct current (dc)-dc converter pcba as a preventive measure.The ventilator passed all calibrations and tests per manufacturer specifications at the time of service.With the available information, the cause of the reported loss of ventilation could not be established.Based upon the information in the logs, a potential cause was due to a transient communications issue between the pi pcba and the breath delivery (bd) central processing unit (cpu).The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24259096
Report Number8020893-2026-00015
Device Sequence Number15853030
Product Code CBK
UDI-Device Identifier10884521201545
UDI-Public(01)10884521201545(11)180705
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ESDIUU
Device Catalogue Number980U3ESDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/15/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown